IMR Press / EJGO / Volume 41 / Issue 2 / DOI: 10.31083/j.ejgo.2020.02.5065
Open Access Case Report
Chemotherapy-induced cystoid macular edema in ovarian cancer
Show Less
1 Department of Obstetrics and Gynecology, Japan Community Health Care Organization Osaka Hospital and Osaka International Cancer Institute, Osaka City, Osaka, Japan
2 Departmant of Gynecology, Osaka International Cancer Institute, Osaka City, Osaka, Japan
3 Department of Obstetrics and Gynecology, Nippon life Hospital, Osaka City, Osaka, Japan
Eur. J. Gynaecol. Oncol. 2020, 41(2), 293–295; https://doi.org/10.31083/j.ejgo.2020.02.5065
Published: 15 April 2020
Abstract

Cystoid macular edema is a rare adverse event induced by chemotherapy that significantly reduces patient’s quality of life; however, symptoms of visual abnormalities may be indistinguishable from age-related changes. The authors report a case of cystoid macular edema that occurred during chemotherapy for recurrent ovarian cancer. The patient was treated with paclitaxel and carboplatin for six months; however, because of increased tumor size, the authors switched to paclitaxel and bevacizumab. Visual disturbance appeared about one month after the switch. The patient was diagnosed with cystoid macular edema and requested a change in her treatment regimen because of other adverse events, and the macular edema improved within about two months after the change.

Keywords
Cystoid macular edema
Ovarian cancer
Paclitaxel
Bevacizumab
Figures
Figure 1.
Share
Back to top